The GHS inequality and the Riemann hypothesis

Research output: Contribution to journalArticle

Abstract

Let V(t) be the even function on (-∞, ∞) which is related to the Riemann xi-function by Ξ(x/2)=4∫-∞ exp(ixt-V(t))dt. In a proof of certain moment inequalities which are necessary for the validity of the Riemann Hypothesis, it was previously shown that V'(t)/t is increasing on (0, ∞). We prove a stronger property which is related to the GHS inequality of statistical mechanics, namely that V' is convex on [0, ∞). The possible relevance of the convexity of V' to the Riemann Hypothesis is discussed.

Original languageEnglish (US)
Pages (from-to)389-399
Number of pages11
JournalConstructive Approximation
Volume7
Issue number1
DOIs
StatePublished - Dec 1991

Keywords

  • AMS classification: Primary 11M26, Secondary 60K35, 82A25
  • GHS inequality
  • Ising model
  • Lee-Yang theorem
  • Riemann Hypothesis

ASJC Scopus subject areas

  • Analysis
  • Mathematics(all)
  • Computational Mathematics

Fingerprint Dive into the research topics of 'The GHS inequality and the Riemann hypothesis'. Together they form a unique fingerprint.

  • Cite this